Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having ankylosing spondylitis and on Humira. Having aches and pains. Taking lisinopril. Feeling tired. suggest the cure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Hi, I have ankylosing sprondylitis and I am on Humira for it. It has worked like a miracle.Recently I was been prescribed lisinopril 2.5 for blood pressure. I have became suddenly extremely full of aches and pains not normal for me. I am very active and the Humira has worked like a charm until i started lisinopril. Now I feel tired and achey . (It is however working great on the BP -Average 120/ 78) I read that it it had potential adverse side effects of aches and pains with R A. patients, which is a related disease to A S. Could this be the source of my pain and aches. ? I hate the way I feel. It is not normal for me.
Posted Wed, 18 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Pankaj Malhan 9 hours later
Brief Answer:

Detailed Answer:

Thanks for asking.

Lisinopril belongs to ACE inhibitor group of antihypertensives used to control mid to moderately high blood pressure.

Tiredness, aches and pains is NOT a common side effect of this medicine as it is considered one of the safest drugs,although it can happen for in individual patient.

I will advise you to talk to your doctor to change Lisinopril to some other group for blood pressure control , that is the only way to see if it is from Lisinopril in your case.

We have plenty of different antihypertensives, with good efficacy ,so there should be no problem to switch to some other group .


Please let me know if you need more information.
Above answer was peer-reviewed by
Follow-up: Having ankylosing spondylitis and on Humira. Having aches and pains. Taking lisinopril. Feeling tired. suggest the cure? 34 hours later
I should have included a few more details re. medications. I was also prescribed 500 mg. 0f Levaquin for the sinus problem. I was on it for 12 days and my ENT said to go off because I was feeling heel pain which is a common side effect and serious because of potential achilles problems. I have been off Levaquin for 10 days at this time. However, a few days after discontinuing Levaquin I was still feeling tired and achey. I was due for a Humira injection and took it and the aches and pains seemed to get worse instead of better. I was also putting on a few unwanted pounds. I had already gained weight this Spring after being on prednisone for 30 days prescribed for sinus. Since I am very snesitive to gaining weight (now I am up about 7-9 unwanted lbs) I was looking at new meds that could be to blame. I was also on all the nasal sprays for allergies and sinus.
I therefore looked at new meds and old meds that I felt I could "live without" and eliminate. I decided to go off Venlafaxine XR 37.5mg (effexor) that I had been on for about 18 months for minor depression. I was off it for about 4-5 days and told my DR. about going off venlafaxine, but that I thought the aches and fatigue were really due to the new med Lisinophil. She told me to go back on venlafaxine and see her next week. I started Venlafaxine but started halfing my blood pressure med(Lisinophil). My BP is still OK and now after 10 days off Levaquin and 5 days on half dose Lisinophil, I am just starting to feel a little better and have lost two lbs. So my concerns are two fold : weight gain and aches and fatigue as well as I hate to be on so many meds. Could the BP med be causing weight gain or the nasal sprays or the venlafaxine? which is most likely to cause aches and fatigue?
How long can the negative tendonitus effects of Levaquin last?
Answered by Dr. Pankaj Malhan 1 hour later
Brief Answer:

Detailed Answer:
Lisinopril is unlikely to cause weight gain or the aches and is probably the Venalafaxine which is the culprit for the weight increase.One reason for aches and pains can be reducing the dose of venalafaxin.

Levaquin do not cause long term joint problems especially if it has been taken only for few days, the effect just weans off in a few days of stopping the medicine.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor